Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 37, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Oct 4, 2013, 9:03 PM CDT for 4 counties in Iowa. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2013, 9:03 PM CDT (02:03 UTC)
- Expired
- Oct 5, 2013, 1:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA
The radar
The La Crosse radar (KARX), 136 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 9:18 PM CDT | FLASH FLOOD | 1 Se Floyd Crossing, IA | WATER OVER THE ROAD ON HIGHWAY 14 NEAR THE FAIRGROUNDS. NUMEROUS STREETS IN CHARLES CITY ALSO UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963
WGUS53 KARX 050203
FFWARX
IAC037-067-089-131-050600-
/O.NEW.KARX.FF.W.0037.131005T0203Z-131005T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
903 PM CDT FRI OCT 4 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHICKASAW COUNTY IN NORTHEAST IOWA...
FLOYD COUNTY IN NORTH CENTRAL IOWA...
HOWARD COUNTY IN NORTHEAST IOWA...
SOUTHEASTERN MITCHELL COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 100 AM CDT
* AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES OF 2 TO 4 INCHES OF RAIN OF FALLEN
ACROSS THE AREA THIS EVENING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHARLES CITY...CRESCO...NEW HAMPTON...ELMA...FLOYD...IONIA...
JERICO...LAWLER...LIME SPRINGS...MARBLE ROCK...NASHUA...PROTIVIN...
RICEVILLE...ROCKFORD AND RUDD.
FLOODING MAY ALREADY BE OCCURRING ACROSS SOUTHERN FLOYD COUNTY WHERE
EMERGENCY CREWS HAVE RESPONDED TO A VEHICLE STALLED IN WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4306 9301 4350 9248 4350 9208 4309 9208
4291 9255 4291 9301
$$
042 follow-up statements
864
WGUS73 KARX 050359
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1059 PM CDT FRI OCT 4 2013
IAC037-067-089-131-050600-
/O.CON.KARX.FF.W.0037.000000T0000Z-131005T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-HOWARD IA-FLOYD IA-CHICKASAW IA-
1059 PM CDT FRI OCT 4 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CHICKASAW...FLOYD...
HOWARD AND SOUTHEASTERN MITCHELL COUNTIES UNTIL 100 AM CDT...
AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SCATTERED THUNDERSTORMS WITH VERY HEAVY RAIN LOCATED OVER THE WARNED
AREA. LAW ENFORCEMENT REPORTS THAT THE WATER IS STARTING TO RECEED.
HOWEVER...THE PRECIPITATION IS EXPECTED TO BECOME MORE WIDESPREAD
ACROSS THE AREA AROUND MIDNIGHT AS A COLD FRONT APPROACHES THE AREA.
THIS ADDITIONAL RAIN WILL LIKELY FALL ACROSS AREAS WHICH HAVE
ALREADY RECEIVED 3 TO 5 INCHES OF RAIN...SO ADDITIONAL FLASH
FLOODING WILL BE POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHARLES
CITY...CRESCO...NEW HAMPTON...ELMA...FLOYD...IONIA...JERICO...
LAWLER...LIME SPRINGS...MARBLE ROCK...NASHUA...PROTIVIN...
RICEVILLE...ROCKFORD AND RUDD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4306 9301 4350 9248 4350 9208 4309 9208
4291 9255 4291 9301
$$
BOYNE436
WGUS73 KARX 050518
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1218 AM CDT SAT OCT 5 2013
IAC037-067-089-131-050529-
/O.CAN.KARX.FF.W.0037.000000T0000Z-131005T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-HOWARD IA-FLOYD IA-CHICKASAW IA-
1218 AM CDT SAT OCT 5 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CHICKASAW...
FLOYD...HOWARD AND SOUTHEASTERN MITCHELL COUNTIES IS CANCELLED...
THROUGH 1 AM...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH
THE NORTHEAST IOWA. WHERE THIS PRECIPITATION OCCURS...RAINFALL
AMOUNTS WILL BE LESS THAN A HALF INCH. WITH LAW ENFORCEMENT
REPORTING THAT THE FLOODING HAS BEEN RECEDING...THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 4306 9301 4350 9248 4350 9208 4309 9208
4291 9255 4291 9301
$$
BOYNEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 6:08 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Oct 4, 6:08 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 608 PM CDT FRI OCT 4 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 330 PM CDT FRI OCT 4 2013 FORECAST CONCERNS ARE ON SEVERE THUNDERSTORM POTENTIAL TONIGHT AND THE POSSIBILITY OF A FEW SEVERE STORMS IN CENTRAL WISCONSIN LATE SATURDAY MORNING INTO EARLY SATURDAY AFTERNOON. LATEST SURFACE OBSERVATIONS SHOWED SURFACE LOW PRESSURE OVER CENTRAL NEBRASKA...LIFTING NORTHEAST. A WARM FRONT EXTENDED SOUTHEAST THROUGH SOUTHWEST AND CENTRAL IOWA. THE FRONT WILL LIFT NORTH LATE THIS AFTERNOON INTO THIS EVENING AND BE THE FOCUS FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT AS A POTENT UPPER LOW PUSHES EAST ACROSS THE NEBRASKA PANHANDLE. THE WARM FRONT IS EXPECTED TO LIFT NORTH INTO NORTHERN IOWA AND PERHAPS EXTREME SOUTHWEST WISCONSIN THIS EVENING. STRONG 850 MB MOISTURE TRANSPORT FOCUSES INTO THE FRONT THIS EVENING...LEADING TO SHOWERS AND THUNDERSTORMS DEVELOPING OVER NORTHEAST IOWA...SOUTHEAST MINNESOTA AND PORTIONS OF SOUTHWEST WISCONSIN. MEANWHILE THE SURFACE LOW WILL LIFT NORTH INTO SOUTHEAST SOUTH DAKOTA AS THE LOW OCCLUDES. A TRIPLE POINT LIFTS NORTHEAST FROM NORTHEAST IOWA INTO SOUTH CENTRAL MINNESOTA LATE IN THE EVENING. THE 04.17 HRRR SHOWS ISOLATED STRONG STORMS DEVELOPING ALONG THE FRONT. STORMS ALSO DEVELOP OVER WESTERN IOWA EARLY THIS EVENING CLOSER TO THE OCCLUSION. THESE STORMS WILL LIKELY BE SUPERCELLS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE STORMS FURTHER TO THE NORTH OVER THE FORECAST AREA...SHOULD BE NORTH OF THE WARM FRONT AND ELEVATED IN NATURE. 1-7 KM BULK SHEAR VALUES HOVER RIGHT AROUND 30 KTS DURING THE EVENING HOURS SO CANNOT RULE OUT ISOLATED SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL...HEAVY RAINFALL...AND POSSIBLY DAMAGING WINDS. THE HIGHEST CHANCES FOR SEVERE WEATHER WILL BE OVER NORTHEAST IOWA AND SOUTHEAST MINNESOTA...WEST OF HIGHWAY 52. A FEW OF THESE STRONGER STORMS COULD MAINTAIN INTENSITY INTO PORTIONS OF WESTERN WISCONSIN BUT SHOULD THEN WEAKEN AS THEY MOVE EAST...BUT STILL CAPABLE OF PRODUCING HEAVY RAINFALL. THE 850 MB MOISTURE TRANSPORT GRADUALLY SHIFTS EAST INTO WESTERN WISCONSIN OVERNIGHT WITH WIDESPREAD SHOWERS AND STORMS PERSISTING. THE MAIN THREAT FROM THE STORMS SHOULD GRADUALLY SHIFT TOWARDS HEAVY RAIN LATE IN THE NIGHT. A COLD FRONT THEN PUSHES EAST ACROSS THE REGION EARLY SATURDAY MORNING AND SHOULD BE POSITIONED RIGHT ALONG THE MISSISSIPPI RIVER BY THE MID TO LATE MORNING HOURS. IF ENOUGH INSTABILITY CAN BUILD AHEAD OF THE FRONT...THERE IS THE POSSIBILITY OF SEEING A FEW STRONG TO SEVERE STORMS OVER CENTRAL WISCONSIN. THE MAIN HAZARDS FROM THESE STORMS WOULD BE DAMAGING WINDS. SHOWERS AND STORMS WILL END FROM WEST TO EAST SATURDAY AFTERNOON AS A DRY SLOT PUSHES INTO THE REGION. TEMPERATURES SHOULD FALL ACROSS THE AREA SATURDAY AFTERNOON IN THE WAKE OF THE COLD FRONT. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 330 PM CDT FRI OCT 4 2013 MOST OF THE FORECAST AREA WILL REMAIN IN THE DRY SLOT SATURDAY NIGHT...WITH THE EXCEPTION OF NORTH CENTRAL WISCONSIN WHERE A FEW SHOWERS MAY LINGER. PLAN ON A COOLER NIGHT WITH LOWS FALLING INTO THE 40S. A FEW 30S CANNOT BE RULED OUT OVER CENTRAL WISCONSIN. THE UPPER LOW MOVES INTO INTO WESTERN IOWA ON SUNDAY AND EVENTUALLY INTO WESTERN ILLINOIS SUNDAY NIGHT. SHOWERS WRAPPING AROUND THE LOW LOOK TO MOVE INTO THE REGION SUNDAY AND WILL LIKELY CONTINUE INTO SUNDAY NIGHT AS THE LOW PROGRESSES EAST. THE LOW THEN LOOKS TO MOVE INTO THE EASTERN GREAT LAKES LATE ON TUESDAY WITH HIGH PRESSURE BUILDING INTO THE AREA IN ITS WAKE. HIGH PRESSURE THEN BUILDS OVER THE AREA WEDNESDAY INTO THURSDAY WITH DRY AND QUIET WEATHER EXPECTED...OUTSIDE OF THE POSSIBILITY OF OF SOME EARLY MORNING VALLEY FOG. A TROUGH IS EXPECTED TO DIG INTO THE SOUTHWEST CONUS LATE IN THE WEEK. SOUTHWEST FLOW LOOKS TO DEVELOP OVER THE UPPER MISSISSIPPI RIVER VALLEY LATE FRIDAY INTO SATURDAY. FORECAST MODELS SHOWS THE TROUGH EJECTING INTO THE CENTRAL AND NORTHERN PLAINS...WILL HAVE TO KEEP A VERY CLOSE EYE ON THIS SYSTEM OVER THE NEXT SEVERAL MODEL RUNS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 608 PM CDT FRI OCT 4 2013 SOME CONVECTION DEVELOPING ALONG A WEAK BOUNDARY ACROSS NORTHERN IOWA. ACTIVITY IS MOVING PRIMARILY TO THE NORTH/NORTHEAST AND SHOULD THE GREATEST POTENTIAL TO IMPACT KRST IF IT HOLDS TOGETHER AS IT MOVES NORTH. AROUND 500 J/KG OF MU CAPE EXITS AS FAR NORTH AS THE I90 CORRIDOR SO WILL SHOW A VCTS AT KRST FOR THIS ACTIVITY. THE FOCUS THEN SHIFTS TO HOW FAST THE CONVECTION NEAR THE MISSOURI RIVER WILL TRANSLATE INTO THE AREA. THE 04.21Z HRRR SEEMS TO BE HANDLING THIS WELL AND INDICATES IT COULD START COMING IN BY MID EVENING AND THEN MOVE OFF TO THE EAST BETWEEN 06 AND 08Z. BRIEF BREAK IN THE ACTION BEFORE THE COLD FRONT COMES IN EARLY SATURDAY MORNING WITH ANOTHER ROUND OF CONVECTION. THIS ACTIVITY COULD POTENTIALLY STICK AROUND INTO THE MIDDLE OF THE AFTERNOON...EVEN FOR A FEW HOURS AFTER THE FRONT GOES THROUGH WITH THE UPPER LEVEL SYSTEM HANGING BACK WELL TO THE WEST. THE WINDS SHOULD GO AROUND TO SOUTHWEST DURING THE AFTERNOON BEHIND THE PASSAGE OF THE FRONT. CEILINGS LOOK TO REMAIN IFR AT BOTH SITES FOR MUCH OF THE PERIOD WITH VISIBILITIES PRIMARILY MVFR. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...WETENKAMP LONG TERM...WETENKAMP AVIATION...04
Hazardous weather outlook, Oct 4, 2:52 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 252 PM CDT FRI OCT 4 2013 MNZ079-WIZ017-029-032>034-042>044-051200- ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-TREMPEALEAU- WABASHA- 252 PM CDT FRI OCT 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND WESTERN INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA TONIGHT. BESIDES A LIGHTNING THREAT...THEY COULD PRODUCE HEAVY RAIN AT TIMES WITH A LOCALIZED FLOODING THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY... ESPECIALLY DURING THE MORNING HOURS. THERE COULD BE SOME ADDITIONAL HEAVY RAIN...WHICH COULD LEAD TO LOCALIZED FLOODING DEPENDING ON HOW MUCH RAIN OCCURS BEFORE THEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR SATURDAY... BUT RAINFALL AMOUNTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041-053>055-061- 051200- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD- GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND- VERNON-WINNESHIEK-WINONA- 252 PM CDT FRI OCT 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP OR MOVE INTO THE AREA TONIGHT. SOME OF THE STRONGER STORMS WILL HAVE HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING...ALONG WITH LIGHTNING. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST AND SOUTHWEST OF THE AREA THIS EVENING AS WELL. THEY COULD MOVE INTO THE AREA DURING THE LATER EVENING HOURS...BETWEEN 7 AND 11 PM...WITH A THREAT FOR LARGE HAIL AND DAMAGING WIND. THE OVERALL SEVERE WEATHER RISK APPEARS TO BE LOWERING BUT CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE COULD BE SOME THUNDERSTORMS AGAIN SATURDAY...MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER...AS A STRONG COLD FRONT MOVES ACROSS THE AREA. HEAVY RAIN REMAINS POSSIBLE SATURDAY...WHICH COULD LEAD TO LOCALIZED FLOODING. A FEW STORMS COULD ALSO PRODUCE LARGE HAIL AND DAMAGING WINDS BEFORE QUICKLY MOVING OFF TO THE EAST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF A FEW STORM SPOTTER GROUPS MAY STILL BE NEEDED THIS EVENING IF STORMS BECOME STRONG ENOUGH...ESPECIALLY THOSE WEST OF THE MISSISSIPPI RIVER. AGAIN...THE OVERALL RISK LOOKS LOWER THAN PREVIOUSLY FORECAST. RAINFALL AMOUNTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RRS/SHEA
In the hours before
Special weather statement, Oct 4, 6:22 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 622 PM CDT FRI OCT 4 2013 WIZ061-050015- GRANT- 622 PM CDT FRI OCT 4 2013 ...STRONG THUNDERSTORMS APPROACHING SOUTHERN GRANT COUNTY... AT 620 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF POTOSI...MOVING EAST AT 25 MPH. SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY THIS THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... TENNYSON...SANDY HOOK...DICKEYVILLE...KIELER...CORNELIA...LOUISBURG AND GEORGETOWN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. 04
Special weather statement, Oct 4, 6:45 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 645 PM CDT FRI OCT 4 2013 IAZ008-018-050045- FLOYD-MITCHELL- 645 PM CDT FRI OCT 4 2013 ...STRONG THUNDERSTORMS APPROACHING FLOYD AND MITCHELL COUNTIES... AT 642 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORA SPRINGS...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 55 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY THIS THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... NORA SPRINGS...RUDD...ROCK CREEK AND STATE ROAD 9 AND COUNTY S 70. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. 04
Special weather statement, Oct 4, 8:09 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 809 PM CDT FRI OCT 4 2013 IAZ008-009-050215- HOWARD-MITCHELL- 809 PM CDT FRI OCT 4 2013 ...STRONG THUNDERSTORMS EXPECTED IN HOWARD AND MITCHELL COUNTIES... AT 806 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LYLAHS MARSH COUNTY PARK WHICH IS NORTHWEST OF ELMA...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY THIS STRONG THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... MAPLE LEAF...SARATOGA...DAVIS CORNERS AND HAYDEN PRAIRIE. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. 04
Special weather statement, Oct 4, 8:12 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 812 PM CDT FRI OCT 4 2013 IAZ018-019-050215- CHICKASAW-FLOYD- 812 PM CDT FRI OCT 4 2013 ...STRONG THUNDERSTORMS EXPECTED IN CHICKASAW AND FLOYD COUNTIES... AT 811 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHARLES CITY...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY THIS STRONG THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... CHARLES CITY...CARRVILLE...COLWELL COUNTY PARK...BASSETT AND COLWELL. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. 04
Local storm report, Oct 4, 8:20 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
820 PM CDT FRI OCT 4 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL CHARLES CITY 43.07N 92.67W
10/04/2013 E0.75 INCH FLOYD IA FIRE DEPARTMENT/R
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Oct 4, 8:23 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
823 PM CDT FRI OCT 4 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 1 SE FLOYD CROSSING 43.07N 92.73W
10/04/2013 E1.00 INCH FLOYD IA FIRE DEPARTMENT/R
&&
NWS LA CROSSE WI
IRIS SYSTEMThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 8:48 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd | 57 min |
| Oct 4, 9:25 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Howard, Winneshiek | 65 min |
| Oct 4, 9:50 PM CDT | Tornado Warning | ARX | Howard, Winneshiek | 25 min |
| Oct 4, 10:02 PM CDT | Flash Flood Warning | ARX | Allamakee, Howard, Winneshiek | 6 hr |
| Oct 4, 11:05 PM CDT | Flash Flood Watch | ARX | Allamakee, Chickasaw, Floyd, Howard, Mitchell, Winneshiek | 5 hr |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.